I've noticed all my symptoms started a little over two years ago. They fluctuate...presently I'm feeling hypo. With that said...I noticed my skin change around the time I started having thyroid issues. My face has developed "rosacea" like redness on my cheeks, chin, and along my jawline. Has anyone else had the same problem? I asked my doctor who said I have rosacea....and emphatically stated it had nothing to do with a thyroid problem because I don't have one. Ha!!! I just have a goiter with two nodules on it....extreme fatigue....my hair is falling out...I've gained weight...edema in hands and feet....ringing in my ears.....the list goes on. I'm presently waiting for my endo appt.
I wanted to know from people who actually have a diagnosed thyroid problem if skin changes are part of the picture. Thanks.
Well, I have been suffering from thyroid symptoms for a LONG time, but was only dx about 2 years ago - and it was at that same time that I began having "rosacea." It came at the same time I started menopause, so am not sure what caused it - the thyroid, or the low estrogen. Taking estrogen/progesterone helps some, but not totally.
If it is thyroid, I can't understand why I never had it before the last 2 years. My Hashi's symptoms go back to at least high school, if not before, and became severe enough to disable me from my job about 13 years ago.
Certainly it affects skin as well as our major organs, our hair, etc. I didn't have the rosacea, but had the dry skin and loss of hair. There can be so many different symptoms, don't know they can say it isn't associated.
Mimi, my mother became hypo-thyroid before I did. She nearly died and it took several months and my presenting one angry demand before the doc checked her thyroid. By that time it had done major damage to her heart as she struggled to continue going and his treatments for stomach problems did more damage than good. I immediately sought a good endo to get things squared away and he did a good job. However, once he got her back barely into the low "normal" range, he was ready to turn her back to her primary. Don't know if that is the normal practice or not, but my finding the endo was my best move at the time considering the poor quality of care from her primary.
In the meanwhile I got her to switch to my DO and that has proven to be our best move yet, although I was concerned when the endo was turning her loose. I loved my osteopath, but after what she had gone through, I was concerned that this might need an endo to monitor.
Don't know if you've dealt with osteopathic docs or not, but instead of just treating the one problem, they are concerned about how that problem is affecting other parts of your health. While the endo was happy to get her back to barely within the "normal" levels, she was better, but nowhere near feeling good. Thankfully, when I asked the DO about that, along with the fact that her heart was now so bad, I was delighted that he wanted better for her than to just be in range but not back to being herself of feeling good. He's adjusted meds, he retests freuently and is always concerned with any changes how it is affecting the thyroid, the heart, etc.
Because of her condition, even before I asked if I should be tested, he was checking me every 6 months with my regular visits. By the time I had the dry skin, but was not feeling poorly, he called me and started me on synthroid before my levels dropped enough to cause great symptoms. It took me 6 weeks or so to adjust to handling the medication. I felt worse on it at first, but now have my energy, etc and didn't have to suffer as my mother did.
You might want to consider the possibility of having an Doctor of Osteopath for full care instead of having to deal with an endo and how many others. Just a suggestion.
Lately I've been on some "too low for me" doses, and I will get pimples that are like pimples from heck. They are very red and sore----they almost feel "blistery", if that makes any sense. I have them on my face----where everyone can look at me and think---why don't you do something about those big stinkin' sores on your face.
They have finally started to heal after my new doc raised my dose. But I'm sill too low----I have other "sores" on my body that are extremely red and inflamed----one is a mosquito bite on my leg.
I also have weird bumps that are sometimes sore, on the side and back of my head and neck where the bands from my cpap mask fit.
I get those weird pimple/sores too......I know it HAS to be related somehow. I never had a zit in my life...not even when I was 15. These are more than pimples as you say...they're almost like blisters that take forever to heal and when they do they leave a red/purplish mark.
I have those spots too. They are not really pimples cause they never really come to a head. I have one on my temple now that is just like a mosquito bite but very sore to the touch. I also get them on my chest and I have one on my neck at the hair line that just keeps on going. I am presently undiagnosed work in progress I call it. But are these cause in hypothyroid. At present my Free T4 is the only low blood test I have can that cause these kind of symptoms I wonder!!!!!
I get the same red "pimples" and when my thyroid is really acting up my psoriasis goes crazy. Isn't it funny how they say this cannot be the case? Oh dr's, you gotta love them!
There are too many of us getting those red bumps for it not to be related. I never had acne or one pimple as a teen so why would I get them now at 41. Also, I get one right before I am gonna start. My cycle is early, lasts longer and is heavier ( sorry) and that is also new and have been told unrelated!
Hi All. I am supposedly hypo but my thyroid is swollen and I am feeling hyper.My endo appt. is less than two weeks,I can't wait. I have some nasty psoriasis at my tailbone and on the back of my neck and I also get the mosquito like bites on my neck that if squeezed will heal after a few days.. I also have a flakely rash across my cheeks and nose.. I checked into this and it could be from auto immune probs. I had a hashi's dx in 01..My sister has major autoimmune probs. like lupus, diabetes and crippling arthritus.. GP. don't listen and and has me on nexium as he thinks lump in tmy throat is from my bad GERD...God Bless..Kim